A prospective observational study on chemotherapy-induced nausea and vomiting (CINV) in patients with gynecologic cancer by the CINV Study Group of Japan

Mika Mizuno, Masamichi Hiura, Fumitaka Kikkawa, Fumitaka Numa, Nobuo Yaegashi, Hisashi Narahara, Daisuke Aoki, Eizo Kimura, Hisamori Kato, Mototsugu Shimokawa, Toru Sugiyama, Toshiharu Kamura

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

Objective This study was performed to investigate the occurrence of and risk factors for chemotherapy-induced nausea and vomiting (CINV) in patients with gynecologic cancer. Methods In total, 214 patients with gynecologic cancer who underwent highly emetogenic (HEC) or moderately emetogenic chemotherapy (MEC) were evaluated. We investigated the relationship between CINV and clinical factors and the accuracy of estimation of CINV by medical staff in the acute and late phases. Vomiting was evaluated in terms of frequency, and nausea was evaluated with a 100-mm visual analog scale on days 1 to 7. We also analyzed the risk factors and changes in CINV over time using a generalized linear mixed (GLM) model. Results The multivariate analysis revealed no significant risk factors for acute CINV. The independent risk factors for delayed nausea were a morning sickness history (odds ratio [OR], 2.687; 95% confidence interval [95% CI], 1.450-4.976; p = 0.0017), age (each 1-year increment) (OR, 0.97; 95% CI, 0.944-0.996; p = 0.0235), and HEC (OR, 2.134; 95% CI, 1.039-4.383; p = 0.0391). The GLM model demonstrated that the independent factors affecting nausea were significant morning sickness (p = 0.0101) and HEC (p = 0.0136). These data also showed more severe nausea from days 3 to 5, but the negative predictive value for estimation of delayed nausea by medical staff was 57.8%. Conclusion Our data suggest that improvement of preventive antiemetic administration is needed for patients with risk factors to manage delayed CINV caused by HEC and by MEC.

Original languageEnglish
Pages (from-to)559-564
Number of pages6
JournalGynecologic Oncology
Volume140
Issue number3
DOIs
Publication statusPublished - 2016 Mar 1

    Fingerprint

Keywords

  • Antiemetics
  • Chemotherapy
  • Gynecologic cancer
  • Nausea
  • Vomiting

ASJC Scopus subject areas

  • Obstetrics and Gynaecology
  • Oncology

Cite this

Mizuno, M., Hiura, M., Kikkawa, F., Numa, F., Yaegashi, N., Narahara, H., Aoki, D., Kimura, E., Kato, H., Shimokawa, M., Sugiyama, T., & Kamura, T. (2016). A prospective observational study on chemotherapy-induced nausea and vomiting (CINV) in patients with gynecologic cancer by the CINV Study Group of Japan. Gynecologic Oncology, 140(3), 559-564. https://doi.org/10.1016/j.ygyno.2015.12.029